Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 38, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Oct 3, 2013, 9:23 PM CDT for Fillmore County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2013, 9:23 PM CDT (02:23 UTC)
- Expired
- Oct 3, 2013, 10:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Fillmore County, NE
The radar
The Grand Island radar (KUEX), 86 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 3, 8:16 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Oct 3, 9:13 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
500
WFUS53 KGID 040223
TORGID
NEC059-040300-
/O.NEW.KGID.TO.W.0038.131004T0223Z-131004T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
923 PM CDT THU OCT 3 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT
* AT 920 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR MILLIGAN...OR 27 MILES SOUTH OF YORK....
AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MILLIGAN.
PEOPLE IN MILLIGAN NEED TO SEEK SHELTER NOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4043 9737 4044 9756 4058 9754 4059 9753
4061 9736
TIME...MOT...LOC 0223Z 263DEG 25KT 4050 9740
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRYANT2 follow-up statements
259
WWUS53 KGID 040229
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
929 PM CDT THU OCT 3 2013
NEC059-040300-
/O.CON.KGID.TO.W.0038.000000T0000Z-131004T0300Z/
FILLMORE NE-
929 PM CDT THU OCT 3 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL FILLMORE
COUNTY UNTIL 1000 PM CDT...
AT 925 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MILLIGAN...OR 29 MILES SOUTHEAST OF YORK...MOVING
EAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
MILLIGAN.
PEOPLE IN MILLIGAN SHOULD BE IN SHELTER NOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4043 9737 4044 9756 4058 9754 4059 9753
4061 9736
TIME...MOT...LOC 0229Z 271DEG 23KT 4049 9734
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRYANT320
WWUS53 KGID 040248
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT THU OCT 3 2013
NEC059-040258-
/O.CAN.KGID.TO.W.0038.000000T0000Z-131004T0300Z/
FILLMORE NE-
948 PM CDT THU OCT 3 2013
...THE TORNADO WARNING FOR EAST CENTRAL FILLMORE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST...OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.
LAT...LON 4043 9737 4044 9756 4058 9754 4059 9753
4061 9736
TIME...MOT...LOC 0248Z 271DEG 23KT 4040 9718
$$
BRYANTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Oct 3, 7:15 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 3, 7:15 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 715 PM CDT THU OCT 3 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 412 PM CDT THU OCT 3 2013 ALOFT: SW FLOW REMAINS AS WE AWAIT A STRONG UPR LOW OVER THE WRN USA /HGTS 2 STANDARD DEVIATIONS BELOW NORMAL/. THIS LOW WILL INITIATE CYCLOGENESIS AS IT SWINGS THRU UT AND CO TNGT. IT WILL REFORM OVER THE PANHANDLE TOMORROW. SFC: A STRONG COLD FRONT BISECTED THE FCST AREA AND WAS BEING ENHANCED BY DIFFERENTIAL HEATING. EXTENSIVE LOW STRATUS ON THE COLD SIDE HAS KEPT TEMPS JAMMED IN THE 50S AT LEXINGTON AND ORD. THE FRONT HAS BEEN ON THE MOVE AND IT CAN BE SEEN DROPPING SE IN SATELLITE AND RADAR IMAGERY. IT HAS PASSED THRU EAR AND GRI IN THE LAST HR. WHAT EXACTLY OCCURS WITH THIS FRONT REMAINS UNCERTAIN. IT COULD STALL AND REMAIN STATIONARY TNGT...OR COULD MOVE BACK NW AS THE NEW LEE LOW HEADS NE ACROSS THE FCST AREA TOMORROW. REST OF THIS AFTN: WE CONT TO MONITOR POTENTIAL FOR TSTM DEVELOPMENT. MUCH OF THE FCST AREA IN THE WARM SECTOR HAS BEEN STUCK IN STRATOCU TODAY WHICH AS INHIBITED HEATING. IN ADDITION...WAVE CLOUDS INDICATE A CAP REMAINS IN PLACE. CONFIDENCE IS NOT HIGH TSTMS WILL DEVELOP. IF THEY DO SVR HAIL AND WIND IS POSSIBLE. DEEP LAYER SHEAR ARE SUPPORTIVE AND BACKED WINDS IN THE LOW-LVLS/CLOCKWISE-TURNING HODOGRAPHS SUGGEST A TORNADO IS POSSIBLE. BEST CHANCE FOR ISOLATED TSTMS WILL BE S OF HWY 6. OVERALL...POPS HAVE BEEN LOWERED SUBSTANTIALLY THIS AFTN-TOMORROW. PRESENT INDICATIONS ARE THAT WE ARE PROBABLY DONE WITH SUBSTANTIAL RAIN. TNGT: TSTM THREAT EXPECTED TO END BY 10 PM. OTHERWISE QUIET. THE LLJ WILL BE ORIENTED E OF THE FCST AREA. A MILD NGT S OF THE FRONT. DENSE FOG?: LOTS OF LOW CLOUDS TODAY SUGGEST POTENTIAL FOR FOG IN AREAS WHERE WINDS BECOME LGT. COULD BE DENSE AND BELIEVE THERE IS A LOW PROBABILITY /30 PERCENT/ THAT AN ADVISORY MAY BE REQUIRED IN SOME COUNTIES. TOMORROW: CLOUDY AND COOL TO START MOST AREAS. POTENTIAL FOR MRNG FOG. GRADUAL CLEARING. THE UPR LOW TRACKING THRU THE PANHANDLE WILL MEAN DRY SLOT HERE. STRONG CAA AS THE LOW MOVES BY AND BECOMING WINDY. THERE IS A SUBJECTIVE 90 PERCENT PROBABILITY THAT AREAS S AND W OF THE TRI-CITIES WILL REQUIRE A WIND ADVISORY TOMORROW AFTN. THE WINDS ARE IN THE FCST. ISSUANCE PROBABLY OCCURS WITH THE 4 AM FCST TOMORROW MRNG. POST MORTEM: A BUSY DAY WITH FOLLOW-UP AND DATA COLLECTION FROM THE IMPRESSIVE RAINFALL EVENT LAST NGT. OUR SUMMARY LSR HAS THE MOST IMPRESSIVE TOTALS. THE LENGTHY LCO PRODUCT IS MORE COMPREHENSIVE. ESSENTIALLY 2-5" FELL OVER THE NE HALF OF THE FCST AREA WITH A COUPLE POINT TOTALS OF 6-8". THAT ONE TO TWO MONTH/S WORTH OF RAIN IN ROUGHLY 6 HRS! WE HAVE SEEN RISES ON AREA RIVERS. THE MOST DRAMATIC INCREASES HAS BEEN ON THE CEDAR...LITTLE BLUE AND LOUP RVRS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 412 PM CDT THU OCT 3 2013 FOCUS WILL BE DURING THE FRIDAY NIGHT INTO SUNDAY MORNING PART OF THE FORECAST AS OUR CWA WILL BE DEALING WITH THUNDERSTORM POTENTIAL AND STRONG WINDS FRIDAY EVENING...COLD AND BLUSTERY ON SATURDAY...AND THEN FROST POTENTIAL SUNRISE SUNDAY. AFTER THAT TRANQUIL WEATHER MOVES IN AT LEAST FOR THE EARLY PART OF THE WORKWEEK. CONSISTENCY AMONG THE MODELS JUST NOT THERE WITH THIS FIRST SYSTEM CONSIDERING IT IS ONLY A DAY OR TWO OUT. LOOKING AT 500 MB...THE UPPER LOW THAT IS NOW LOCATED OVER SOUTHERN IDAHO WILL BE ON THE MOVE OVER THE NEXT FEW DAYS. THE UNCERTAINTY LIES IN THE TRACK OF THE SYSTEM ALONG WITH HOW MUCH IT DEEPENS. BY 00Z SAT THE 12Z NAM RUN PLACES A 549 LOW JUST NORTHWEST OF VALENTINE WHILE THE 00Z EC RUN HAS IT AT 560 DM ON THE NEB/WY BORDER IN THE SOUTHERN PANHANDLE. THATS ABOUT A 200 MILE DIFFERENCE WITH THE REST OF THE MODEL SUITE SOMEWHERE IN BETWEEN. CHECKING THE PLACEMENT OF THE EC 12 HOURS INTO THE RUN SHOWS IT IS PRETTY CLOSE AT THE MOMENT. WILL NEED TO GRAB A QUICK LOOK AT THE 12Z EC...BUT WILL MOST LIKELY NOT GO WITH THE SLOWER SOLUTION AS ITS AN OUTLIER. THE LATEST GFS IS A LITTLE FASTER THAT THE PREVIOUS RUN AND IS SIMILAR TO THE NAM THROUGH 12Z SAT. AFTER THAT THE NAM MOVES IT OUT MUCH QUICKER...PLACING IT OVER NORTHERN LAKE SUPERIOR BY 12Z SUN. OLD EC HAS UPPER LOW OVER WESTERN IOWA BY THIS TIME RESULTING IN A DIFFERENCE OF OVER 500 MILES BETWEEN THE TWO SOLUTIONS. THE REASON ALL OF THIS IS IMPORTANT IS OBVIOUSLY THE SPEED OF THE SYSTEM WILL DICTATE FRONTAL PASSAGE...PRECIPITATION CHANCES...WHEN THE WINDS SHIFT AND REALLY PICK UP...ETC. NAM HAS SURFACE LOW OVER EXTREME SOUTHWEST MINNESOTA BY 00Z SATURDAY...WHILE GFS IS SLOWER...OVER NORTHEAST NEBRASKA...AND EC OVER SOUTHEAST NEBRASKA. IF NAM VERIFIED WE WOULD ALREADY BE SEEING STRONG WINDS BY NOON FRIDAY...WHILE THEY WOULD PICK UP FRIDAY NIGHT IF THE GFS VERIFIES. AT THIS POINT WILL LEAN MORE TOWARD THE MIDDLE OF THE ROAD SOLUTIONS...SOMEWHERE BETWEEN THE EC AND NAM. AS FAR PRECIPITATION IS CONCERNED...LOOKING MORE AND MORE LIKE ANY THUNDERSTORMS THAT FIRE ALONG THE COLD FRONT SHOULD BE EAST OF THE CWA BY 00Z SAT. MIGHT LEAVE A LITTLE BUFFER IN THE EASTERN/SOUTHEAST PART OF THE CWA FOR A FEW HOURS JUST IN CASE THE SYSTEM SLOWS DOWN. OTHERWISE GIVEN THE TRACK OF THE UPPER LOW...THE BULK OF THE DEFORMATION ZONE PRECIPITATION SHOULD BE NORTH OF THE CWA. OTHERWISE THE SURFACE LOW REALLY GETS WOUND UP FRIDAY NIGHT INTO SATURDAY WITH THE PRESSURE GRADIENT EXPECTED TO BE IN EXCESS OF 20 MB. WIND ADVISORY WILL MOST LIKELY BE NEEDED BUT STILL OVER 24 HOURS OUT SO WILL LET FOLLOWING SHIFTS DEAL WITH IT AS THAT WILL STILL GIVE CUSTOMERS PLENTY OF NOTICE. COLD AIR WILL ALSO FILTER IN BEHIND THE FRONT AS 1000-500 MB THICKNESSES DROP FROM TE CURRENT 575 DM TO 545 DM. SHOULD STILL BE TOO MUCH WIND FOR FROST ON SATURDAY MORNING BUT BY SUNDAY THE LOW PRESSURE SYSTEM SHOULD HAVE MOVED FAR ENOUGH NORTHEAST TO ALLOW THE GRADIENT...AND THUS THE WINDS...TO WEAKEN TO THE POINT WHERE FROST IS POSSIBLE. SUNDAY AFTERNOON INTO THE MIDDLE OF THE WORKWEEK STILL LOOKS QUIET WITH UPPER RIDGING IN PLACE. THE NEXT TROUGH OF LOW PRESSURE IS THEN SLATED FOR THE THUR-FRI TIME FRAME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 715 PM CDT THU OCT 3 2013 MVFR CONDITIONS EXPECTED FOR THE MOST PART TO START THE TAF PERIOD...WITH CONDITIONS DETERIORATING TO IFR 02-14Z...FOLLOWED BY VFR CONDITIONS 14Z ONWARD. A LOW LEVEL BAROCLINIC ZONE CLEARED GRI A COUPLE HOURS AGO AND STRATUS REMAINS ENTRENCHED ACROSS PORTIONS OF CENTRAL NEBRASKA...JUST 30-50 MILES NORTHWEST OF THE SURFACE FRONT. A CEILING NEAR 500FT AGL IS BEING OBSERVED AT MANY POINTS NORTHWEST OF A LINE FROM KLXN TO KODX AND THE CURRENT THINKING IS THAT THIS IFR CEILING WILL SHIFT SOUTHEAST...EVENTUALLY IMPACTING GRI...SHORTLY AFTER SUNSET AS THE LOW LEVEL BAROCLINIC ZONE ALSO CONTINUES TO SLOWLY SHIFT SOUTHEAST. THE LOW LEVEL BAROCLINIC ZONE IS EXPECTED TO EVENTUALLY SHIFT BACK TO THE NORTHWEST...BUT NOT UNTIL AFTER SUNRISE FRIDAY. ONCE THE LOW LEVEL BAROCLINIC ZONE LIFTS NORTHWEST...THE STRATUS SHOULD ALSO MOVE NORTHWEST AWAY FROM GRI. AS A RESULT...A CEILING NEAR 900FT AGL IS CURRENTLY FORECAST AT GRI 02-14Z. ALL THAT BEING SAID...IT IS IMPORTANT TO NOTE THAT THE PRECISE TIMING OF STRATUS INFILTRATION INTO GRI IS SOMEWHAT IN DOUBT AND TAF AMENDMENTS REMAIN POSSIBLE. SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TONIGHT ALONG THE AXIS OF A ~50KT 850MB JET STREAK...BUT AT THIS TIME THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN MORE OVER EASTERN NEBRASKA. ALTHOUGH THERE IS A CHANCE GRI COULD OBSERVE MEASURABLE PRECIPITATION TONIGHT...THE PROBABILITY OF SUCH ACTIVITY BEING REALIZED AT GRI IS TOO LOW FOR INSERTION INTO THE TAF AT THIS TIME. HEADING INTO THE DAY FRIDAY...A POTENT STORM SYSTEM WILL MOVE INTO THE PLAINS...BUT THE CURRENT FORECAST TRACK OF THIS SYSTEM SUGGESTS THE CENTRAL PLAINS WILL BE OVERCOME BY A MID LEVEL DRY INTRUSION AND AS A RESULT...DECREASING CLOUD COVER AND LITTLE IF ANY CHANCE FOR RAIN IS FORECAST. ONCE THE LOW LEVEL BAROCLINIC ZONE DOES MOVE BACK TO THE NORTHWEST ON FRIDAY...AN INCREASING LOW LEVEL PRESSURE GRADIENT WILL PROVIDE A STRONG LOW LEVEL WIND FIELD. GUIDANCE SUGGESTS A SOUTH/SOUTHWEST WIND...SUSTAINED AT AROUND 20KTS AND GUSTING TO AROUND 30KTS...WILL BE REALIZED 18Z ONWARD AND SUCH CONDITIONS HAVE BEEN FORECAST IN THE TAF. FINALLY...DECREASING LOW LEVEL DEWPOINT DEPRESSIONS AND INCREASING LOW LEVEL TURBULENT MIXING MAY PROMOTE PATCHY LIGHT DRIZZLE ACROSS THE AREA...AND PERHAPS SOME FOG IN MORE SHELTERED AREAS. SIGNIFICANT VISIBILITY RESTRICTION IS NOT CURRENTLY EXPECTED...BUT THERE MAY BE A PERIOD OF ~5SM VISIBILITY RESTRICTION AT GRI AND SUCH CONDITIONS ARE FORECAST 09-14Z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HALBLAUB LONG TERM...EWALD AVIATION...BRYANT
Hazardous weather outlook, Oct 3, 8:58 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 858 PM CDT THU OCT 3 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 042130- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 858 PM CDT THU OCT 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...GENERALLY EAST OF HIGHWAY 281. HAIL TO AROUND THE SIZE OF GOLF BALLS AND WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. AREAS OF FOG MAY DEVELOP TONIGHT...AND WHERE WINDS BECOME LIGHT... THE FOG COULD BE DENSE...REDUCING THE VISIBILITY TO ONE QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANY AREAS OF FOG FRIDAY MORNING WILL END BY LATE MORNING. IN THE AFTERNOON...THERE IS A SLIGHT CHANCE FOR A NARROW LINE OF SCATTERED THUNDERSTORMS. AT THIS TIME NO SEVERE WEATHER IS EXPECTED...BUT IF ANY STRONG STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING WINDS TO AROUND 40 MPH AND HAIL UP TO THE SIZE OF DIMES. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...EAST OF HIGHWAY 281. WINDY CONDITIONS WILL DEVELOP FRIDAY AFTERNOON...ESPECIALLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 80. THESE WINDS WILL EXPAND TO INCLUDE THE ENTIRE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY. SUSTAINED WINDS AROUND 30 MPH...WITH OCCASIONAL GUSTS TO BETWEEN 40 AND AROUND 45 MPH ARE LIKELY AT TIMES. THEN FROM SATURDAY NIGHT INTO SUNDAY MORNING...THE COLDEST AIR MASS SO FAR THIS SEASON WILL SETTLE INTO THE REGION. ALTHOUGH THERE IS PLENTY OF UNCERTAINTY REGARDING CLOUD COVER AND WIND SPEEDS...TEMPERATURES WILL DROP INTO THE 30S IN MOST LOCATIONS...WITH THE FORMATION OF PATCHY FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...GENERALLY EAST OF HIGHWAY 281. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/BRYANT
In the hours before
Special weather statement, Oct 3, 7:54 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT THU OCT 3 2013
NEZ076-040130-
CLAY NE-
754 PM CDT THU OCT 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 830 PM CDT...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAY CENTER...OR 17 MILES EAST OF
HASTINGS...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARVARD...
SARONVILLE...
SUTTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4038 9795 4050 9826 4070 9818 4070 9815
4068 9783
TIME...MOT...LOC 0054Z 214DEG 21KT 4053 9807
BRYANTLocal storm report, Oct 3, 9:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
906 PM CDT THU OCT 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 2 W GENEVA 40.53N 97.64W
10/03/2013 E0.88 INCH FILLMORE NE FIRE DEPT/RESCUE
&&
SALTZMANThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:54 PM CDT | Special Weather Statement | GID | Clay | 36 min |
| Oct 3, 8:03 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 27 min |
| Oct 3, 8:29 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 46 min |
| Oct 3, 8:44 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, York | 31 min |
| Oct 3, 9:10 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 50 min |
| Oct 3, 9:50 PM CDT | Special Weather Statement | GID | Fillmore | 40 min |
| Oct 3, 9:58 PM CDT | Special Weather Statement | GID | Nance | 32 min |
| Oct 3, 10:46 PM CDT | Special Weather Statement | GID | Nance | 44 min |
| Oct 4, 5:14 AM CDT | Wind Advisory | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 2 more | 18 hr |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.